MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated that a 13.7mm implantable collamer lens was implanted into the patients right (od) and patient has a vault of 1200.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Claim #: (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that a 13.7mm vicm5_13.7 -7.50d implantable collamer lens broke during loading on (b)(6) 2023.Lens was not implanted.No patient contact or injury.A replacement lens was implanted same date different surgery and problem was resolved.Reportedly, "od with size 13.7mm has a vaulting of 1200, the surgeon decides - after the lens has to be exchanged due to breakage during loading - also for a size reduction from 13.7 to 13.2mm.Sizing now 600 micron." the reporter did not indicate cause of event.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that a 13.7mm implantable collamer lens was implanted into the patients right (od) and patient has a vault of 1200.Lens remains implanted with the patient under observation.D4 - unk - no serial number reporter.H4 - unk.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17553183
Report Number2023826-2023-03527
Device Sequence Number20053630
Product Code MTA
UDI-Device Identifier00840311301218
UDI-Public00840311301218
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberVICM5 13.7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/21/2023
01/24/2024
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date10/18/2023
01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale